MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ONE SHOT TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL ONE SHOT TARGET DEVICE GAMMA3®; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13203010
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The one shot target device is bent, causing an inaccurate drilling for femoral neck screws.There is a plastic deformation of the device.
 
Additional Manufacturer Narrative
The reported event that one shot target device gamma3® was alleged of 'instruments - broken, deformed, worn or scratched' could be confirmed.Based on investigation, the root cause was attributed to be user and wear related.Indeed, the reported device has been in use since 2006, so more than 12 years of service life.The bending of the device was probably caused during use, handling or during the numerous reprocessing cycles, in which it is possible that the device was mishandled numerous times.The device inspection revealed the following: the product was returned and it could indeed be confirmed that it is bent.When put on a flat table, the device is not flat on it.The bending of the device results in the loss of it's functionality.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
ONE SHOT TARGET DEVICE GAMMA3®
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8039731
Report Number0009610622-2018-01377
Device Sequence Number16564847
Product Code HSB
UDI-Device Identifier04546540396860
UDI-Public04546540396860
Combination Product (Y/N)N
PMA/510(K) Number
K123401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13203010
Device Lot NumberKME901191
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer01/10/2019
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;